MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).A manufacturing record evaluation was performed for the finished device and no non-conformance's related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what was used to complete the procedure? no further information is available.What tissue was being approximated or sutured when it broke? no further information is available.Device return status/follow up: we regularly contact with sales rep about the device returning.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on (b)(6) 2020 and the suture was used.It was also reported that the suture was broken shortly after starting suturing.There were no adverse patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/01/2020.Additional h3 investigation summary: it was received for analysis an empty labeled winding former and an used needle-suture piece of product code vr916, lot pjcbrqe0.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture piece cut by the use of a surgical instrument could be observed.Additional, per the condition of the sample the functional test can¿t be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9740203
Report Number2210968-2020-01366
Device Sequence Number2475098
Product Code GAM
UDI-Device Identifier10705031134751
UDI-Public10705031134751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberVR916
Device Catalogue NumberVR916
Device Lot NumberPJCBRQE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/01/2020
Patient Sequence Number1